Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes green colored stool?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3023 Questions

default
Posted on Thu, 2 Mar 2017 in Digestion and Bowels
Question: What does it mean when defication is green and smells like fruit or iron?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 18 minutes later
Brief Answer:
Information

Detailed Answer:
Hello XXXX,

Usually green colored stool is not a concerning problem. It can be green from food dyes, green leafy vegetables such as XXXXXXX and from supplements. It can also happen if the transit time through the colon is increased, such as with diarrhea. What happens then is that the bile pigments that the liver produces and excretes into the intestines is not broken down (because they aren't in the intestines long enough to get broken down) and they appear green in the stool.

So it usually isn't a problem if it happens every now and then.

I hope this information helps. Please let me know if I can provide further information.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 23 minutes later
even with red blood count at 2.2?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 15 minutes later
Brief Answer:
Questions

Detailed Answer:
I did not realize your red blood cell count was 2.2. It should be at least 4 million per mcl. Has the cause of your low red blood count been evaluated? What work up has been done so far? And are you taking anything such as iron?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Diarrhea

doctor1 MD

Hi, I am using Via Ananas recently & it s effective but some articles are saying that it contains sibutramine although it s written that it has only biomin....what I experienced is just diarrhea & slight appetite suppression....sometimes sleep disorders but no other effects. I started a week ago

doctor1 MD

I have a knot under my left rib cage kinda lower on the ribs. It doesn t hurt , but when I move I can feel that it s there. It s noticeable when I lean over. It barely sticks out.& I have been using the bathroom normal. It s usually diarrhea. What could be the cause of this? Thanks so much.

doctor1 MD

My daughter had been sick for a while. Like a month ago she had massive diarrhea that lasted a week. My fiancé and I thought it was due to the teething. It went away but the week after she got fever, we took her to her pediatrician and she said she would be fine and gave us medicine, but she did not know what caused the fever. The fever did go away for a week and then it came back, that time we took her to the ER and they didn’t figure what caused the fever, they though it was viral but nothing for sure. It’s been a week since we took her to the ER and last night she started a fever again. My question is why does the fever come back every week or two? What I do?

doctor1 MD

My 65 year old wife is taking Fluticasone as an inhaler and Montelukast which were prescribed for a chronic mild but somewhat annoying cough, and Hypertension, respectively. She is now experiencing frequent bouts of diarrhea, and shortness of breath and what feels like her heart is pounding with sweating upon what is otherwise normal activity physical activity. She is also taking Xaralto for A-Fib and has discontinued Warfarin as per the Doctor s orders. We were thinking about discontinuing the Fluticasone to see if the diarrhea is relieved but were uncertain due the drug being a corticosteroid. She also since childhood has a history of Positive TB Test without presenting any symptoms. Is it unsafe for her to discontinue the use of Fluticasone?

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.